{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,16]],"date-time":"2026-10-16T18:47:40Z","timestamp":1792176460595,"version":"4.4.0"},"reference-count":17,"publisher":"American Association of Psychiatric Pharmacists (AAPP)","issue":"5","license":[{"start":{"date-parts":[[2019,9,24]],"date-time":"2019-09-24T00:00:00Z","timestamp":1569283200000},"content-version":"vor","delay-in-days":388,"URL":"http:\/\/creativecommons.org\/licenses\/by-nc\/3.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2018,9,1]]},"abstract":"<jats:title>Abstract<\/jats:title>\n               <jats:p>Lamotrigine (LTG) is associated with the potential for a life-threatening rash (eg, Stevens-Johnson syndrome or toxic epidermal necrolysis). The incidence has been linked to rapid titration and an interaction with valproic acid that can increase the level of LTG. Providers often have difficulty discriminating between serious versus benign rashes, and the package insert recommends discontinuing the medication at the first sign of a rash. Therefore, many patients end up being taken off LTG when it may have been effective for them. We present a case where LTG is reintroduced with a faster initial titration than what is noted in the literature after development of a rash. This case is also unique in that the patient had been on LTG for years prior to emergence of the rash and demonstrates that retrials can be successful.<\/jats:p>","DOI":"10.9740\/mhc.2018.09.247","type":"journal-article","created":{"date-parts":[[2018,9,4]],"date-time":"2018-09-04T13:33:42Z","timestamp":1536068022000},"page":"247-249","source":"Crossref","is-referenced-by-count":6,"title":["Rechallenge of lamotrigine after development of rash"],"prefix":"10.9740","volume":"8","author":[{"ORCID":"https:\/\/orcid.org\/0000-0003-4818-151X","authenticated-orcid":false,"given":"Jennifer","family":"Houser","sequence":"first","affiliation":[{"name":"(Corresponding author) Mental Health Clinical Pharmacy Specialist, Wm. Jennings Bryan Dorn VA Medical Center, Columbia, South Carolina, jennifer.houser@va.gov"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"ORCID":"https:\/\/orcid.org\/0000-0001-9319-8930","authenticated-orcid":false,"given":"Ashley","family":"Graham","sequence":"first","affiliation":[{"name":"PACT\/Behavioral Health Clinical Pharmacy Specialist, Wm. Jennings Bryan Dorn VA Medical Center, Columbia, South Carolina"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"4719","reference":[{"key":"2020060307281428100_i2168-9709-8-5-247-b01","article-title":"DailyMed 2018","journal-title":"[Internet]"},{"key":"2020060307281428100_i2168-9709-8-5-247-b02","article-title":"Texas medication algorithm project procedural manual: bipolar disorder algorithms","author":"Crimson","year":"2007"},{"issue":"1","key":"2020060307281428100_i2168-9709-8-5-247-b03","doi-asserted-by":"publisher","first-page":"1","DOI":"10.1111\/bdi.12025","article-title":"Canadian Network for Mood and Anxiety Treatments (CANMAT) and International Society for Bipolar Disorders (ISBD) collaborative update of CANMAT guidelines for the management of patients with bipolar disorder: update 2013","volume":"15","author":"Yatham","year":"2013","journal-title":"Bipolar Disord"},{"key":"2020060307281428100_i2168-9709-8-5-247-b04","unstructured":"National Institute for Health and Clinical Excellence [Internet]. London: National Institute for Health and Care Excellence; c2014 [updated 2018 Apr; cited 2018 Apr 23]. Bipolar disorder: assessment and management.Available from: http:\/\/guidance.nice.org.uk\/CG185"},{"issue":"6","key":"2020060307281428100_i2168-9709-8-5-247-b05","doi-asserted-by":"publisher","first-page":"495","DOI":"10.1177\/0269881116636545","article-title":"Evidence-based guidelines for treating bipolar disorder: revised third edition recommendations from the British Association for Psychopharmacology","volume":"30","author":"Goodwin","year":"2016","journal-title":"J Psychopharmacol"},{"issue":"2","key":"2020060307281428100_i2168-9709-8-5-247-b06","doi-asserted-by":"publisher","first-page":"209","DOI":"10.4103\/0253-7176.203130","article-title":"Delayed Stevens\u2013Johnson syndrome secondary to the use of lamotrigine in bipolar mood disorder","volume":"39","author":"Jha","year":"2017","journal-title":"Indian J Psychol Med"},{"issue":"6","key":"2020060307281428100_i2168-9709-8-5-247-b07","doi-asserted-by":"crossref","first-page":"1393","DOI":"10.1067\/mai.2003.1507","article-title":"Characterization of drug-specific T cells in lamotrigine hypersensitivity","volume":"111","author":"Naisbitt","year":"2003","journal-title":"J Allergy Clin Immunol"},{"issue":"11","key":"2020060307281428100_i2168-9709-8-5-247-b08","doi-asserted-by":"publisher","first-page":"1012","DOI":"10.4088\/JCP.v63n1110","article-title":"Rash in multicenter trials of lamotrigine in mood disorders","volume":"63","author":"Calabrese","year":"2002","journal-title":"J Clin Psychiatry"},{"issue":"2","key":"2020060307281428100_i2168-9709-8-5-247-b09","doi-asserted-by":"publisher","first-page":"257","DOI":"10.1017\/S1461145708009504","article-title":"Lamotrigine-associated rash: to rechallenge or not to rechallenge?","volume":"12","author":"Lorberg","year":"2009","journal-title":"Int J Neuropsychopharmacol"},{"issue":"1","key":"2020060307281428100_i2168-9709-8-5-247-b10","doi-asserted-by":"crossref","first-page":"21","DOI":"10.2165\/00128071-200304010-00003","article-title":"Adverse cutaneous reactions to mood stabilizers","volume":"4","author":"Warnock","year":"2003","journal-title":"Am J Clin Dermatol"},{"key":"2020060307281428100_i2168-9709-8-5-247-b11","doi-asserted-by":"publisher","first-page":"2","DOI":"10.1186\/s13601-017-0188-1","article-title":"Stevens-Johnson syndrome\/toxic epidermal necrolysis and erythema multiforme drug-related hospitalisations in a national administrative database","volume":"8","author":"Sousa-Pinto","year":"2018","journal-title":"Clin Transl Allergy"},{"issue":"5","key":"2020060307281428100_i2168-9709-8-5-247-b12","first-page":"27","article-title":"Rechallenge with lamotrigine after a rash: a prospective case series and review of the literature","volume":"7","author":"Aiken","year":"2010","journal-title":"Psychiatry (Edgmont)"},{"issue":"4","key":"2020060307281428100_i2168-9709-8-5-247-b13","doi-asserted-by":"publisher","first-page":"144","DOI":"10.1016\/j.rpsm.2012.04.002","article-title":"Lamotrigine rechallenge after a skin rash. A combined study of open cases and a meta-analysis","volume":"6","author":"Serrani Azcurra DJ","year":"2013","journal-title":"Rev Psiquiatr Salud Ment"},{"issue":"4","key":"2020060307281428100_i2168-9709-8-5-247-b14","doi-asserted-by":"publisher","first-page":"338","DOI":"10.1111\/j.1399-5618.2004.00106.x","article-title":"Successful rechallenge with slowly titrated lamotrigine after rash","volume":"6","author":"Manfredi","year":"2004","journal-title":"Bipolar Disord"},{"issue":"4","key":"2020060307281428100_i2168-9709-8-5-247-b15","doi-asserted-by":"publisher","first-page":"282","DOI":"10.1053\/seiz.2000.0394","article-title":"Successful re-introduction of lamotrigine after initial rash","volume":"9","author":"Besag","year":"2000","journal-title":"Seizure"},{"issue":"2","key":"2020060307281428100_i2168-9709-8-5-247-b16","doi-asserted-by":"crossref","first-page":"87","DOI":"10.4088\/JCP.v59n0207h","article-title":"Recurrence of lamotrigine-associated rash with rechallenge","volume":"59","author":"Buzan","year":"1998","journal-title":"J Clin Psychiatry"},{"issue":"1","key":"2020060307281428100_i2168-9709-8-5-247-b17","doi-asserted-by":"publisher","first-page":"67","DOI":"10.1016\/S1059-1311(05)80082-2","article-title":"Rechallenge with lamotrigine after initial rash","volume":"4","author":"Tavernor","year":"1995","journal-title":"Seizure"}],"container-title":["Mental Health Clinician"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/meridian.allenpress.com\/mhc\/article-pdf\/8\/5\/247\/2095979\/mhc_2018_09_247.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"http:\/\/meridian.allenpress.com\/mhc\/article-pdf\/8\/5\/247\/2095979\/mhc_2018_09_247.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2024,11,15]],"date-time":"2024-11-15T16:22:41Z","timestamp":1731687761000},"score":1,"resource":{"primary":{"URL":"https:\/\/mhc.kglmeridian.com\/view\/journals\/mhcl\/8\/5\/article-p247.xml"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,9,1]]},"references-count":17,"journal-issue":{"issue":"5","published-print":{"date-parts":[[2018,9,1]]}},"URL":"https:\/\/doi.org\/10.9740\/mhc.2018.09.247","relation":{},"ISSN":["2168-9709"],"issn-type":[{"value":"2168-9709","type":"electronic"}],"subject":[],"published":{"date-parts":[[2018,9,1]]}}}